MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS, INC. 1818910 PINNACLE 300 ACET CUP 56MM; HIP METAL ACETABULAR CUPS

DEPUY ORTHOPAEDICS, INC. 1818910 PINNACLE 300 ACET CUP 56MM; HIP METAL ACETABULAR CUPS
Catalog Number 121703056
Medical Device Problem Codes Use of Device Problem (1670); Malposition of Device (2616)
Health Effect - Clinical Codes Pain (1994); Tissue Damage (2104); No Information (3190)
Date of Event 04/28/2014
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Litigation alleges patient suffers from pain and tenderness.Update 9/8/2015-pfs and medical records received.After review of the medical records for mdr reportability, the part/lot is being updated.No revision operative note was included.The complaint was updated on:10/06/2015.Update jul 5, 2017: legal medical records received.In addition to what was previously alleged, pfs alleges ball coming out of socket and poor sense of balance.After review of the medical records for mdr reportability, it was stated that the patient was revised to address pain and instability.Revision note stated metallosis consistent the metal-on-metal components, some metallosis in the debris at the proximal end of the femur was solidly fixed, bone loss superiorly.Evaluation note reported radiograph showed anterior subluxation of the head and the cup looks vertical.Added cup due to the reported vertical cup position.This complaint was updated on: jul 24, 2017.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary
=
> no device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Complaint description: litigation alleges patient suffers from pain and tenderness.Update 9/8/2015-pfs and medical records received.After review of the medical records for mdr reportability, the part/lot is being updated.No revision operative note was included.The complaint was updated on:10/6/2015 update jul 5, 2017: legal medical records received.In addition to what was previously alleged, pfs alleges ball coming out of socket and poor sense of balance.After review of the medical records for mdr reportability, it was stated that the patient was revised to address pain and instability.Revision note stated metallosis consistent the metal-on-metal components, some metallosis in the debris at the proximal end of the femur was solidly fixed, bone loss superiorly.Evaluation note reported radiograph showed anterior subluxation of the head and the cup looks vertical.Added cup due to the reported vertical cup position.This complaint was updated on: jul 24, 2017./ | investigation method: no device associated with this report was received for examination.A worldwide lot specific complaint database search, or device history record (dhr) review, was not possible because the required lot code(s) was not provided.The reported event is considered one of the possible complications of joint replacement.The complaint information provided has been reviewed for complaint coding, medical device reporting, and other data required by the complaint system.Follow-up for additional event information, if applicable, was conducted utilizing work instruction wi-7915 appendix a.- without the physical complaint sample(s) associated with this report, it was not possible to determine if the device(s) failed to meet specification(s) at the time it was released for distribution.- the device(s) associated with this event were used in the treatment of the patient as prescribed by the presiding surgeon.- from the event information received, it was not possible to determine the relationship of the device to the reported event.___________________________________________________ no device associated with this report was received for examination.In order to determine if a lot related issue was possible, a worldwide complaint database search was performed.A worldwide complaint database search found no additional related reports against the provided product code/lot code combinations.Based on the inability to find any additional related reports against the provided product code/lot code combinations it is reasonable to conclude that there are no anomalies with regard to manufacturing or inspection contained in the device history records that would contribute to the reported event.The reported event is considered one of the possible complications of joint replacement.Investigational inputs were requested as indicated per internal procedures for this failure mode.The complaint information provided has been reviewed for complaint coding, medical device reporting, and other data required by the complaint system.Follow-up for additional event information, if applicable, was conducted utilizing work instruction wi-7915 appendix a.- without the physical complaint sample(s) associated with this report, it was not possible to determine if the device(s) failed to meet specification(s) at the time it was released for distribution.- the device(s) associated with this event were used in the treatment of the patient as prescribed by the presiding surgeon.- from the event information received, it was not possible to determine the relationship of the device to the reported event./ | investigation summary: litigation alleges patient suffers from pain and tenderness.Doi:(b)(6) 2007- (b)(6) 2014 (left hip).No device associated with this report was received for examination.A worldwide lot specific complaint database search, or device history record (dhr) review was not possible because the required lot code(s) was not provided.Based on previous investigations this complication of joint replacement is unlikely to have been the result of a device failing to meet required specifications.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Corrective action was not indicated.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.  udi: (b)(4).
 
Event or Problem Description
Ppf alleges metal wear.Added account name, law firm and lawyer.Updated patient harm and pec.Doi: (b)(6) 2007 - dor: (b)(6) 2014 (left hip).Patient is bilateral please see (b)(4).For the right hip.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provision of 21 cfr, part 803.The report may be based on the information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Product complaint #: (b)(4).Investigation summary: no device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.Device history lot: null.Device history batch: null.Device history review: null.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
PINNACLE 300 ACET CUP 56MM
Common Device Name
HIP METAL ACETABULAR CUPS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic drive
warsaw IN 46582 0988
MDR Report Key6763151
Report Number1818910-2017-22146
Device Sequence Number1707612
Product Code LPH
UDI-Device Identifier10603295008675
UDI-Public10603295008675
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K000306
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2007
Device Explanted Year2014
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Attorney
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 07/05/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number121703056
Device Lot NumberA12E61000
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/05/2017
Supplement Date Received by Manufacturer06/04/2018
03/01/2019
10/16/2019
Initial Report FDA Received Date08/03/2017
Supplement Report FDA Received Date06/06/2018
03/11/2019
10/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age56 YR
Patient Weight129